Advertisement

Inventiones mathematicae

, Volume 215, Issue 1, pp 171–264 | Cite as

Integral models of Hilbert modular varieties in the ramified case, deformations of modular Galois representations, and weight one forms

  • Shu SasakiEmail author
Article
  • 273 Downloads

Abstract

We prove the strong Artin conjecture for continuous, totally odd, two-dimensional representations of the absolute Galois group of a totally real field F.

Mathematics Subject Classification

11G80 11F33 11F41 14G22 14G35 

References

  1. 1.
    Andretta, F., Goren, E.: Geometry of Hilbert modular varieties over totally ramified primes. Int. Math. Res. Not. 33, 1786–1835 (2003)MathSciNetGoogle Scholar
  2. 2.
    Barnet-Lamb, T., Gee, T., Geraghty, D.: Congruences betwen Hilbert modular forms: constructing ordinary lifts. II. Math. Res. Lett. 20, 67–72 (2013)CrossRefzbMATHGoogle Scholar
  3. 3.
    Barnet-Lamb, T., Geraghty, D., Harris, M., Taylor, R.: A family of Calabi–Yau varieties and potential automorphy II. P.R.I.M.S. 47, 29–98 (2011)Google Scholar
  4. 4.
    Berthelot, P., Breen, L., Messing, W.: Théorie de Dieudonné cristalline II, LNM, vol. 930. Springer, New York (1982)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bruns, W., Herzog, J.: Cohen-Macaulay Rings. Cambridge University Press, Cambridge (1998)CrossRefzbMATHGoogle Scholar
  6. 6.
    Bruns, W., Vetter, U.: Determinantal Rings, LNS, vol. 1327. Springer, New York (1988)CrossRefzbMATHGoogle Scholar
  7. 7.
    Buzzard, K.: Analytic continuation of overconvergent eigenforms. J. Am. Math. Soc. 16, 29–55 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Buzzard, K., Dickinson, M., Shepherd-Barron, N., Taylor, R.: On icosahedral Artin representations. Duke Math. J. 109, 283–318 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Buzzard, K., Taylor, R.: Companion forms and weight one forms. Ann. Math. 149, 905–919 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chai, C.-L.: Arithmetic compactification of the Hilbert-Blumenthal moduli spaces, (Appendix to A. Wiles, The Iwasawa conjecture for totally real fields). Ann. Math. 131, 541–554 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Clozel, L., Harris, M., Taylor, R.: Automorphy for some \(l\)-adic lifts of automorphic mod \(l\) representations. Pub. Math. IHES 108, 1–181 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Darmon, H., Diamond, F., Taylor, R.: Fermat’s last theorem. In: Coates, J., Yau, S.-T. (eds.) Elliptic Curves. Modular Forms and Fermat’s Last Theorem. International Press, Vienna, pp. 2–140 (1995)Google Scholar
  13. 13.
    Deligne, P., Pappas, G.: Singularités des espaces de modules de Hilbert en caractéristiques divisant le discriminant. Compos. Maths. 90, 59–79 (1994)zbMATHGoogle Scholar
  14. 14.
    Diamond, F., Sasaki, S.: A Serre weight conjecture for geometric Hilbert modular forms in characterstic \(p\). Available at arXiv:1712.03775
  15. 15.
    Eisenbud, D.: Commutative Algebra with a View Toward Algebraic Geometry, GTM, vol. 150. Springer, New York (1994)Google Scholar
  16. 16.
    Ekedahl, T.: An effective version of Hilbert’s irreducibility theorem. In: Goldstein, C. (ed.) Séminaire de Théorie des Nombres, Paris 1988–1989, Progress in Mathematics 91, Birkhäuser, BaselGoogle Scholar
  17. 17.
    Fargues, L.: La filtration canonique des points de torsion des groupes \(p\)-divisibles. Ann. Sci. de l’ENS 44, 905–961 (2011)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Fargues, L.: La filtration de Harder-Narasimhan des schémas en groupes finis et plats. J. Reine Angew. Math. 645, 1–39 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Geraghty, D.: Modularity lifting theorems for ordinary Galois representations (2009). Available at https://www2.bc.edu/david-geraghty/files/oml.pdf
  20. 20.
    Goren, E., Kassaei, P.: Canonical subgroups over Hilbert modular varieties. J. Reine Angew. Math. 631, 109–139 (2009)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Harris, M., Taylor, R.: The Geometry and Cohomology of Some Simple Shimura Varieties. Annals of Mathematics Studies, vol. 151. Princeton University Press, Princeton (2001)Google Scholar
  22. 22.
    Hida, H.: On nearly ordinary Hecke algebras for \(GL_2\) over totally real fields. Adv. Stud. Pure Math. 17, 139–169 (1989)CrossRefzbMATHGoogle Scholar
  23. 23.
    Hu, Y., Paškūnas, V.: On crystabelline deformation rings of Gal\((\overline{\bf Q}_p/{\bf Q}_{p})\)(with an appendix by Jack Shotton). Math. Ann.  https://doi.org/10.1007/s00208-018-1671-2
  24. 24.
    Illusie, L.: Déformations de groupes de Barsotti-Tate. In: Szpiro, L. (ed.) Séminaire sur les pinceaux arithmétiques: la conjecture de Mordell. Astérisque. S.M.F, London (1985)Google Scholar
  25. 25.
    Johansson, C.: Classicality for small slope overconvergent automorphic forms on some compact PEL Shimura varieties of type C. Math. Ann. 357, 51–88 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kassaei, P.: Modularity lifting in parallel weight one. J. Am. Math. Soc. 26, 199–225 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Kassaei, P., Sasaki, S., Tian, Y.: Modularity lifting results in parallel weight one and applications to the Artin conjecture: the tamely ramified case. In: Guralnick, R. (ed.) Forum of Mathematics, vol. 2. Cambridge University Press (2014)Google Scholar
  28. 28.
    Katz, N.: \(p\)-adic Properties of Modular Schemes and Modular Forms, LNM, vol. 350, pp. 69–170. Springer, New York (1973)Google Scholar
  29. 29.
    Katz, N., Mazur, B.: Arithmetic Moduli of Elliptic Curves. Annals of Mathematics Studies, vol. 108. Princeton University, Princeton (1985)Google Scholar
  30. 30.
    Kisin, M.: Modularity of \(2\)-adic Barsotti-Tate representations. Invent. Math. 178, 587–634 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Kisin, M.: Moduli of finite flat group schemes and modularity. Ann. Math. 170, 1085–1180 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Matsumura, H.: Commutative Ring Theory. Cambridge University Press, Cambridge (2002)Google Scholar
  33. 33.
    Milne, J.: Arithmetic Duality Theorems. Perspectives in Math. Academic Press, Cambridge (1986)zbMATHGoogle Scholar
  34. 34.
    Pappas, G.: Arithmetic models for Hilbert modular varieties. Compos. Math. 98, 43–76 (1995)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Pappas, G., Rapoport, M.: Local models in the ramified case I. The EL-case. J. Algebr. Geom. 12, 107–145 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Pappas, G., Rapoport, M.: Local models in the ramified case II. Splitting models. Duke Math. J. 127, 193–250 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Pilloni, V.: Formes modulaires \(p\)-adiques de Hilbert de poids 1. Invent. Math. 208, 633–676 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Pilloni, V., Stroh, B.: Surconvergence, ramification et modularité. Astérisque 382, 195–266 (2016)zbMATHGoogle Scholar
  39. 39.
    Rapoport, M.: Compactifications de l’espace de modules de Hilbert-Blumenthal. Compos. Math. 36, 255–335 (1978)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Rapoport, M., Zink, T.: Period Spaces for Barsotti–Tate \(p\)-Divisible Groups. Annals of Mathematics Studies, vol. 141. Princeton University Press, Princeton (1996)Google Scholar
  41. 41.
    Raynaud, M.: Schémas en groupes de type \((p, \dots, p)\). Bull. Soc. Math. Fr. 102, 241–280 (1974)CrossRefzbMATHGoogle Scholar
  42. 42.
    Reduzzi, D., Xiao, L.: Partial Hasse invariants on splitting models of Hilbert modular varieties. Ann. Sci. de l’ENS 50, 579–607 (2017)MathSciNetzbMATHGoogle Scholar
  43. 43.
    Sasaki, S.: On Artin representations and nearly ordinary Hecke algebras over totally real fields. Doc. Math. 18, 997–1038 (2013)MathSciNetzbMATHGoogle Scholar
  44. 44.
    Sasaki, S.: Integral models of Hilbert modular varieties in the ramified case, deformations of modular Galois representations, and weight one forms II. Available at http://www.cantabgold.net/users/s.sasaki.03/hmv1-5-9.pdf
  45. 45.
    Serre, J.P.: Galois Cohomology. Springer, New York (2002)zbMATHGoogle Scholar
  46. 46.
    Shepherd-Barron, N., Taylor, R.: Mod 2 and mod 5 icosahedral representations. J. Am. Math. Soc. 10, 283–298 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  47. 47.
    Shotton, J.: Local deformation rings for \({\rm GL}_2\) and a Breuil-Mézard conjecture when \(l\ne p\). Algebra Number Theory 10, 1437–1475 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Skinner, C., Wiles, A.: Residually reducible representations and modular forms. Pub. Math. IHES 89, 5–126 (2000)zbMATHGoogle Scholar
  49. 49.
    Snowden, A.: Singularities of ordinary deformation rings. Math. Z. 288, 759–781 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    Stroh, B.: Compactification de variétés de Siegel aux places de mauvaise réduction. Bull. Soc. Math. France 138, 259–315 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Tate, J.: Finite flat group schemes. In: Cornell, G., Silverman, J., Stevens, G. (eds.) Modular Forms and Fermat’s Last Theorem. Springer, New York (1997)Google Scholar
  52. 52.
    Taylor, R.: Automorphy for some \(l\)-adic lifts of automorphic mod \(l\) representations. II. Pub. Math. IHES 108, 183–239 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  53. 53.
    Taylor, R.: Icosahedral Galois representations. Pacific J. Math. 3, 337–347 (1997). (Special Issue: Olga Taussky-Todd: in memoriam)Google Scholar
  54. 54.
    Taylor, R.: On icosahedral Artin representations II. Am. J. Math. 125, 549–566 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  55. 55.
    Taylor, R.: On the meromorphic continuation of degree two \(L\)-functions. Doc. Math. Extra Volume: John Coates’ Sixtieth Birthday, 729–779 (2006)Google Scholar
  56. 56.
    Thorne, J.: Automorphic lifting for residually reducible \(l\)-adic Galois representations. J. Am. Math. Soc. 28, 785–870 (2015)CrossRefzbMATHGoogle Scholar
  57. 57.
    Thorne, J.: On the automorphy of \(l\)-adic Galois representations with small residual image. J. Inst. Math. Jussieu 11, 855–920 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  58. 58.
    Vollaard, I.: On the Hilbert-Blumenthal moduli problem. J. Inst. Math. Jussieu, 653-683 (2005)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Fakultät für MathematikUniversität Duisburg-EssenEssenGermany

Personalised recommendations